Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

What causes itching sensation in neck and upper part of breasts?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1980
Answered : 1 Question
Question
Hi,
I am XXXXXX. I am 36 years old with a Kid of 8 years.
Off late I moved to my new apartment and over a month now from last two weeks, I have itching mostly in the neck and upper part of my breasts. And there are itching over the straps of the bra and most of the wounds are becuase of my scratching. But the most concerning was the itch around my neck which was like more (not unbearable) and it leaves neck reddish for sometime. The itch extends to back side of neck in my shoulders and there i get small blisters (mosquito bites type) kinds and then go away after a day. Sometimes (twice or thrice) at night I felt lot of itchiness in my palms and foot too. This is a little concerning to me if I am getting into any renal issues. I do not have any issues urinating yes somtimes when I feel i take less water the color is dark and sometimes with white strands kinds. But when i keep a watch and drink more water I do not have these issues. Today I found this blisters in my inner leg joints. When i apply neem oil the itch reduces and doesnt repeat. Can you please let me know, what I should be concerned about and what should i doing next?

What I generally take as supplement are: Alaman forte 4 to 5 times a week one capsule a day.
Itching sometimes is in hands and legs without any blisters. AS they ar not unbearable or burning I just apply some mositurising lotions and they do not continue to itch thereafter. My most concern is that If I have any Kidney disease or any other autoimmune disorder.
Posted Sat, 16 Aug 2014 in Skin Hair and Nails
 
 
Answered by Dr. Rahul Tawde 6 hours later
Brief Answer:
Further evaluation required

Detailed Answer:
Hi XXXXXXX
Thanks for posting your concern in the HCM.
I think you have developed some form of eczema or dermatitis. Any allergic condition and underlying pathology in liver and kidney should also be ruled out.
My recommendations are-
1. Please apply calamine lotion over the itchy area for symptomatic relief.
2. In case of intractable itching, antihistaminics e.g. hydroxyzine or diphenhydramine may help.
3. You should consult a local dermatologist for clinical examination and further evaluation.
4. A few routine investigations will be required-
Complete blood count including ESR, Urea, Creatinine, Liver Function Test
5. Maintain good oral hydration and avoid outside foods if any.
I can see that you have a family history of NHL too. So, further evaluation by a local doctor for any underlying illness is definitely necessary.
You can attach and send your reports and also an image of your rash to me for further evaluation.
Hope you are satisfied with my answer. If you think I have satisfactorily resolved your query, please rate my answer. If you have any further query related to this, please write back.
In case you have any new query in future, you can directly ask me questions @ http://www.HealthcareMagic.com/doctors/dr-kaushik-sarkar/68460. I will try my level best to help you.
Regards,
Dr. Kaushik
Above answer was peer-reviewed by
 
Follow-up: What causes itching sensation in neck and upper part of breasts? 48 minutes later
Thanks for the advice doctor XXXXXXX
It would get the tests done and send you reports. Not sure, if this thread will close by then. Incase I shall post you the question at the link you mentioned. The string of blisters kind are not there now after I applied petroleum jelly last night. However the redness near my neck is there because again i scratched this morning. Picture of that I have uploaded it.Other day in office I suddenly developed mosquito bite like blisters near my watch and within sometime i could see a group of blisters which i scratchd and wounded. Those too vanished but the scars are there due to my restless scratches. Scratching is now I am avoiding because i sensed that ther is something wrong. I had prevous instances where i am too sensitive to any of these walks near garden, i quickly catch up some or the other allergies which would be temporary and vanish. So I will keep you posted with my test reports as you say ruling out something makor is very important for me as I cannot afford to fall sick now. Thanks again. Regards,XXXXXX
 
 
Answered by Dr. Rahul Tawde 1 hour later
Brief Answer:
Recurrent folliculitis to be ruled out.

Detailed Answer:
Thanks XXXXXXX for your prompt answer and attaching the image.
From the information I have, I think recurrent folliculitis should be ruled out. Other causes of vesico-bullous lesions should also be ruled out.
For the time being you can follow my advice as above.
1. Petrolium jelly may be applied. You may also apply Cetaphil lotion twice daily in the affected area, even in those having scars. Calamine lotion may also be applied. They should not be mixed of course.
2. Antihistaminics may be taken- Tab Cetirizine 5 mg twice daily for 5 days.
3. Local application of topical antibiotics may help. You can apply Mupirocin ointment locally twice daily for 5 days in the affected areas.
You can also apply Clotrimazole dusting powder at day time and that I think would really help you.
4. Please have those investigations done and inform me the reports.
5. Avoid hot shower or steam bath and application of any cosmetics or cream or powder not prescribed by a doctor and scratching the lesions.
6. You may also need allergy test in future. That I will recommend you if found necessary.
Wish you a good health and please don't worry.
In case you have any query in future, you can directly ask me questions @ http://www.HealthcareMagic.com/doctors/dr-kaushik-sarkar/68460.
Regards,
Dr. Kaushik
Above answer was peer-reviewed by
 
Follow-up: What causes itching sensation in neck and upper part of breasts? 19 minutes later
Sure Doctor.
I shall follow the tabs and the Mupirocin ointment and also Clotrimazole dusting powder in my office bag whenever needed.
But how do we rule out recurrent folliculitis and vesico-bullous lesion ..?any test needed for it. Or should I have to reply you back after 5 days after the tab dosage is done..? Related to hair follicle yes I see this as a issue because..this has been a problem in groins whenever there is growth of hair (beginning). And they eventually become a big pimple to burst out. not very often but yes..once in three months or so. But this does not happen elsewhere.

Thank you once again!!
 
 
Answered by Dr. Rahul Tawde 1 hour later
Brief Answer:
Continue Medications

Detailed Answer:
Thanks XXXXXXX for your reply.
1. I think you first send the blood samples for investigations.
2. Before that you can start applying medications locally.
3. Start oral antibiotic after sending the samples for investigation.
4. Actually the picture of the rash seemed to me to be due to folliculitis. It was not possible for me to examine you clinically. Henceforth, I decided to advice you to start treatment for the same and simultaneously rule out any systemic problem.
5. What you had in your groin was obvious, because aggravation of follicular infection is very common in moist warm parts of the body, usually inside the hairy skin folds.
If the tests come out to be normal, I think oral antibiotic for three cycles in consecutive three months along with topical application of medications that I have mentioned will help you come round.
Please inform me the reports and your illness status after having medications.
Wish you a good health and please don't worry.
In case you have any query in future, you can directly ask me questions @ http://www.HealthcareMagic.com/doctors/dr-kaushik-sarkar/68460.
Regards,
Dr. Kaushik
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor